Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
145 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What does my audiometry test report indicate?

Answered by
Dr.
Dr. Abhijit Sonawane

General & Family Physician

Practicing since :2011

Answered : 601 Questions

default
Posted on Mon, 6 Jun 2016 in Ear, Nose and Throat Problems
Question: My age 63F. I had a vertigo attack twice in a span of two months. I suffered from head spinning for some time followed by vomiting couple of times. Investigation report shows that MRI scan is normal but audiometry test shows moderate hearing loss in left ear and air pressure difference between right and left ear. It was suspected that this triggered vertigi. I have been prescribed 24mg of vertin thrice daily with stemetil. I am on these drugs for more than a month now. Does it have side effect if consumed for a long period?


I have uploaded the audiometry test report

doctor
Answered by Dr. Abhijit Sonawane 5 hours later
Brief Answer:
no deleterious side effects

Detailed Answer:
Hello,
Thanks for posting in HCM.
I have gone through your query and also the reports you attached.
About the audiometry they are right that imbalance caused due to both ear diffrences causes vertigo.
Regarding MRI and other reports also have been noted and nothing of significant diagnostic value has been found.
Vertin and stemetil are used for vertigo and to prevent nausea.
I feel if you are on vertin and vertigo is prevented then keep stemetil for SOS use only ie. Whenever required.
Vertin is relatively safe drug with only dryness of mouth as side effect. So no long term use side effects which are deleterious to health.
I feel you can slowly taper off vertin also and stop it eventually as directed by your doctor.
Stemetil can be taken as and when required only.
I hope I have answered your query well.
If you have any questions kindly ask me back will be happy to answer them.
Thank you
Above answer was peer-reviewed by : Dr. Naveen Kumar
doctor
default
Follow up: Dr. Abhijit Sonawane 14 hours later
Many thanks for your suggestions. I would like to know if there is any remedy to rectify the imbalance clinically? Should I keep using this drug to prevent any further attack? Please advice.
Thanks again
doctor
Answered by Dr. Abhijit Sonawane 9 minutes later
Brief Answer:
Ask your ENT doctor for Epley's maneuver.

Detailed Answer:
Hello, you are very much welcome.
Usually after completing course of vertin tablet, many patients feel better and the symptoms go away.
But the basic problem arises due to imbalance of fluid present in inner ear.
So, for stabilizing that there is a maneuver called as Epley maneuver.
Its basically a technique by which the inner ear fluid is balanced and vertigo can be prevented. There is no known reason why this happens suddenly (imbalance part), but this maneuver may help.
Usually ENT doctors known about this and are able to do it in right way.
So continue this tablet for further prevention of attack and meanwhile talk to your doctor if above said advice can help.
I hope I have given you satisfactory advice.
If you have any further questions kindly ask.
Thank you
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
default
Follow up: Dr. Abhijit Sonawane 33 minutes later
Thanks you so much for your prompt reply. I shall contact the ENT specialist regarding Epley maneuver. For any further query i shall get back to you in future.
doctor
Answered by Dr. Abhijit Sonawane 3 minutes later
Brief Answer:
you are welcome

Detailed Answer:
You are very much welcome.
Wish you good health.
I will always make myself helpful.
Thank you. Leave a review for me if you like.
Above answer was peer-reviewed by : Dr. Sonia Raina
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Lab Tests
Medical Topics ,   ,  

Recent questions on  Hearing loss

doctor1 MD

sir, I am operated for epidermoid at left cerebello pontine angle .I suffered with post operative complications like hearing loss (up to 53...

doctor1 MD

Friend had severe sickness, diarrhea & stomach pain possible diagnosis of colitis. However, although slowly recovering he had hearing loss in left...

doctor1 MD

Our 17 year old daughter was diagnosed with Digeorge syndrom at 3 months of age. She has had major cardiac issues with 3 truncus artiriosis...

doctor1 MD

I m a lady of about 28 yrs old. i m suffering from headache since 9 years. but its frequqncy had increased in last 2 years. i m taking nimesulide...

doctor1 MD

What does a mastoidectomy involve? What type of care is required before and after such a procedure?

doctor1 MD

Dr. Eni My daughter is home now and is still nauseous, and dizzy with stomach pain, but is doing better since receiving CBD anally. No reason was...

doctor1 MD

I've seen 2 doctors. I've also emailed back and fourth with Dr. XXXXXXX XXXXXXX on this site. My symptoms are ringing in the left ear. Low grade...